Benepali : I've been on 50mg weekly for 3 weeks. Wow... - NRAS

NRAS

33,678 members41,738 posts

Benepali

Jackie1947 profile image

I've been on 50mg weekly for 3 weeks. Wow the difference to my body, swelling and pain is amazing. I should feel like a new woman! 4 days out of 7 I do but the other 3 I feel lousy. First week was fine. Second week 3 days of chills and tiredness. Did have 2 unexplained bruises. Third week hit the stomach, cramps and a couple of trots. Both different symptoms lasted 3 days. Is this normal and does it pass? Dread next dose. Fortunately specialist nurse is videoing this week.

13 Replies

I am sorry to hear of your side effects and hope they will subside as it’s obviously doing something speedily to help your inflammation/swelling. I had Enbrel (the original of Benepali) some years ago and it worked within two hours like magic .. I could not believe it ... but gave me a huge red swollen itching circle around where I had injected from week 2. I didn’t have any stomach upsets or chills but we all react differently. Glad to know you’ll be speaking to your nurse on video call very soon. She’ll hear all the side effects from lots of her parents so I’m sure she can tell you if she thinks the side effects will lessen/disappear. Hopefully someone on here can let you know if they have had similar and it subsided. Wishing you luck and no side effects and only improvement with your RA. 🙏🏻

Could be completely unrelated and might have happened anyway without the Benepali. Hopefully your nurse can reassure you but it’s good news it’s working quickly for you 🤞🏻

Jackie1947 profile image
Jackie1947 in reply to KittyJ

Could be but a bit suspicious exactly same timings

KittyJ profile image
KittyJ in reply to Jackie1947

Have a look at possible side effects listed in the pil, see if they’re there. Odd that it was different each week though which would make me think just a bug if it were me 🤷🏻‍♀️

I found on Benepali that each week I took it I was getting add ons to side effects, For me horrendous headaches/nausea/fatigue went into overdrive and pins and needles and waking 4am every night. I would have 4-5 days like this then 2 days off then took injection and all started again.I am super sensitive with drugs so I had to be taken off and now on Baritcitnib as things just got worse.

Talk to your RA team as things might settle.

Did the Baritcitnib work, I am in the exact same situation as you! And just deciding what to do!

Mmmm it depends which way you look at it. It is best form of RA med I have taken and once we worked out how to keep taking it as on a lot of antibiotics it has been easier. It’s not perfect

For me but then it’s also battling against 3 other autoimmune conditions and asthma. When I saw a private consultant he felt it is one of the best meds out there and wished everyone could go on it as a starter drug.

So worth a go as many on here been really good on it

I’ve been on benepali for 5yrs. Like you I had results from 1st dose. I never got any of the symptoms you had, just a large red swelling months into treatment, the size of a peach. She advised me to ice the area and take antihistamine before and for 24hrs afterwards. I moved to stomach as found the thigh excruciating at times, and have had no issues since. Hopefully it settles for you 🤞

No problems injecting thankfully. I'm always sensitive to medications. The list is long.

I’m on benepali too. No side effects and works brilliantly. Are you on methotrexate as well? It could be the side effects from methotrexate. Your specialist nurse will be able to help with answers. Best wishes

Wish I was you 😀 I'm not on Methotrexate. Taken off that years ago. Good for 2 years then got a nasty reaction. I'm on Sulfasalazine for 14 years.

Hi I am on enbrel and it’s the exact same, get about 3 good days if that and a whole host of side effects that are horrendous. I am coming up to month 5 and going to give it till 6 months and see where I am at. I am not sleeping, exhausted and just want to sleep all the time but can’t! Also have stomach issues etc. We will see what happens but it’s sounds the same as you!

I would have given up before now. You are very patient. Hope you crack it

You may also like...